Alert archive / Maryland / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 104, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 4, 2021, 3:19 PM EDT for Saint Mary's County, Maryland. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 4, 2021, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Mary's County, MD
The radar
The Dover AFB radar (KDOX), 116 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
556
WUUS51 KLWX 041919
SVRLWX
MDC037-042000-
/O.NEW.KLWX.SV.W.0104.210604T1919Z-210604T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
319 PM EDT Fri Jun 4 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Marys County in southern Maryland...
* Until 400 PM EDT.
* At 319 PM EDT, a severe thunderstorm was located over Saint
Clements Bay, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Lexington Park, Piney Point, Tall Timbers, Saint Marys City, Saint
George Island, Saint Marys River, White Point Beach, California,
Dameron, Valley Lee, Great Mills, Drayden, Saint Inigoes, Park Hall
and Callaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3808 7647 3810 7650 3820 7660 3821 7667
3827 7650 3824 7636 3817 7632 3817 7633
TIME...MOT...LOC 1919Z 292DEG 19KT 3822 7670
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RCM2 follow-up statements
190
WWUS51 KLWX 041927
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
327 PM EDT Fri Jun 4 2021
MDC037-042000-
/O.CON.KLWX.SV.W.0104.000000T0000Z-210604T2000Z/
St. Marys MD-
327 PM EDT Fri Jun 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN ST. MARYS COUNTY...
At 327 PM EDT, a severe thunderstorm was located over White Point
Beach, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Lexington Park, Piney Point, Tall Timbers, Saint Marys City, Saint
George Island, Saint Marys River, White Point Beach, California,
Dameron, Valley Lee, Great Mills, Drayden, Saint Inigoes, Park Hall
and Callaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3808 7647 3810 7650 3820 7660 3821 7667
3827 7650 3824 7636 3817 7632 3817 7633
TIME...MOT...LOC 1927Z 292DEG 19KT 3820 7665
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RCM685
WWUS51 KLWX 041953
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
353 PM EDT Fri Jun 4 2021
MDC037-042000-
/O.CON.KLWX.SV.W.0104.000000T0000Z-210604T2000Z/
St. Marys MD-
353 PM EDT Fri Jun 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN ST. MARYS COUNTY...
At 353 PM EDT, a severe thunderstorm was located over Piney Point,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Lexington Park, Piney Point, Tall Timbers, Saint Marys City, Saint
George Island, Saint Marys River, Dameron, Valley Lee, Drayden, Saint
Inigoes and Park Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3817 7633 3808 7647 3809 7649 3811 7651
3818 7655 3820 7653 3825 7642 3824 7637
3817 7632
TIME...MOT...LOC 1953Z 292DEG 19KT 3815 7648
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:59 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 4, 1:59 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 159 PM EDT Fri Jun 4 2021 .SYNOPSIS... A trough of low pressure will push east of the area tonight. Strong Bermuda high pressure off the southeast coast will dominate the weather for this weekend through the middle of next week, bringing warm and moist air, and chances for showers and storms each afternoon. && .NEAR TERM /THROUGH TONIGHT/... Strong to severe thunderstorms currently extend along a line from Charles County, MD down through Albemarle County, VA. CAPE values in the 1000-2000 J/kg range, and effective shear in the 40 knot range have allowed for a pretty substantial damaging wind threat with any of these cells, particularly as they move into southern MD. This will be a quick moving threat however, with storms likely out of our region by at least early evening. The Severe Thunderstorm Watch goes until 9 PM this evening, but could see us lifting that earlier, as storms move to our southeast. Any showers and storms should depart by early evening with mostly clear skies prevailing overnight. A few patches of fog could form in the western valleys. Temperatures and humidity will be a touch lower behind the trough, with lows ranging from the mid 50s to mid 60s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Bermuda high pressure will control the weather this weekend, bringing with it a warm and moist airmass back into the region. With high temperatures into the low 90s and dew points into the low to mid 60s, could see some isolated thunderstorms as well. Think these would be relegated to the higher elevations west of the Blue Ridge, aided by the terrain circulations during the afternoon/early evening. Don't expect anything severe, but can never rule out a gusty thunderstorm or two. Low temperatures each night this weekend only dip into the mid 60s to low 70s (upper 50s to low 60s in the mountains). && .LONG TERM /MONDAY THROUGH THURSDAY/... Bermuda high pressure will continue to dominate the weather pattern through the long term period as well. Additionally, an upper-level ridge builds into the northern Plains. A frontal boundary is expected to stall somewhere to our north during the week, with a few upper-level disturbance perhaps interacting with that as they ride around the periphery of the ridge. This will bring continued chances for showers and thunderstorms next week mainly during peak heating periods. It looks like shear will be limited which should limit the threat for any strong to severe thunderstorms to form next week but there remains some uncertainty especially on the location of the stalled front. The main story for next week will be the potential multiple days of 90+ temperatures which combined with increase humidity may lead to heat indexes in the 95 to 100 range. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Thunderstorm threat has ended for all terminals except for CHO. However, that should come to an end within the hour. Beyond that, VFR conditions will return for the foreseeable future, as high pressure takes control. Light southerly winds are expected during this period. Could see showers and storms any day in the forecast period, but are more likely into early next week. Think any storms stay west of the Blue Ridge this weekend. && .MARINE... Strong to severe storms continue to push east this afternoon, and will likely take a few hours to clear the waters. So, expect SMWs for the middle/lower Bay and lower to middle tidal Potomac through that period as those work their way through. After the storms push through this evening, winds will shift to the west in the wake of the passing upper trough. A brief gust or two near SCA criteria could occur on the northern part of the bay Saturday morning, but overall light winds are expected over the weekend. However, as winds become southerly due to high pressure offshore, channeled flow on the bay could approach SCA levels Saturday and Sunday evenings, but looks most likely to remain below criteria at this time. Light winds out of the south to south west are expected over the waters next week. SubSCA conditions are expected at this time. && .TIDES/COASTAL FLOODING... Light southerly winds will lead to elevate anomalies through the early parts of this weekend. Some of our tidal sites will likely reach action stage over the next few tidal cycles but minor flooding is not expected at this time. Winds will become more southwesterly this weekend which should push water away from our Chesapeake Bay sites but may lead to elevated water levels on the Tidal Potomac. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...CJL NEAR TERM...CJL SHORT TERM...CJL LONG TERM...CJL AVIATION...CJL MARINE...CJL TIDES/COASTAL FLOODING...ADS
Hazardous weather outlook, Jun 4, 1:08 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 108 PM EDT Fri Jun 4 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-051715- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 108 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect this afternoon for southern Maryland and the Fredericksburg area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-051715- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 108 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect this afternoon for Orange County in central Virginia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-051715- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 108 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CJL
In the hours before
Local storm report, Jun 4, 12:31 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1231 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 3 WSW CHURCHVILLE 39.55N 76.29W
06/03/2021 HARFORD MD 911 CALL CENTER
STRUCTURAL DAMAGE TO A GARAGE AND FIVE TREES DOWN IN
THE 2000 BLOCK OF CHURCHVILLE ROAD.
&&
EVENT NUMBER LWX2104246
CPBLocal storm report, Jun 4, 1:54 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
154 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG 1 ENE MOUNT VERNON 38.72N 77.09W
06/04/2021 FAIRFAX VA DEPT OF HIGHWAYS
TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF VA-623
OLD MOUNT VERNON ROAD AND MARYLAND STREET.
&&
EVENT NUMBER LWX2104247
DHLocal storm report, Jun 4, 2:03 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
203 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM MARINE TSTM WIND 3 S MOUNT VERNON 38.67N 77.11W
06/04/2021 M40 MPH CHARLES MD MESONET
&&
EVENT NUMBER LWX2104248
DHLocal storm report, Jun 4, 2:54 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 2 WSW SAINT LEONARD 38.46N 76.55W
06/04/2021 CALVERT MD 911 CALL CENTER
A TREE BLEW DOWN ON MD-265 MACKALL ROAD NEAR MATAPEAKE
COURT.
&&
EVENT NUMBER LWX2104249
DHLocal storm report, Jun 4, 2:59 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
259 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM MARINE TSTM WIND 2 W DRUM POINT 38.33N 76.47W
06/04/2021 M41 MPH CALVERT MD MESONET
A 36-KNOT (42 MPH) WIND GUST WAS MEASURED BY A MESONET
AT THOMAS JOHNSON BRIDGE.
&&
EVENT NUMBER LWX2104250
DHLocal storm report, Jun 4, 3:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
311 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM MARINE TSTM WIND 2 SE COBB ISLAND 38.24N 76.83W
06/04/2021 E39 MPH ANZ537 MD BUOY
&&
EVENT NUMBER LWX2104251
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:00 PM EDT | Areal Flood Warning | LWX | Baltimore, Harford | 113 min |
| Jun 4, 12:36 PM EDT | Severe Thunderstorm Warning | LWX | Prince George's | 39 min |
| Jun 4, 12:50 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's | 55 min |
| Jun 4, 1:36 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 39 min |
| Jun 4, 2:17 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 43 min |
| Jun 4, 2:50 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 40 min |
| Jun 4, 3:54 PM EDT | Severe Thunderstorm Warning | LWX | Saint Mary's | 51 min |
| Jun 4, 4:44 PM EDT | Severe Thunderstorm Warning | LWX | Cecil | 22 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.